Alert archive / Kansas / High Wind Warnings in 2022
High Wind Warning 16, NWS Goodland, KS
NWS Goodland, KS issued this high wind warning at Dec 12, 2022, 11:37 AM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado; 4 counties in Kansas; Dundy County, Nebraska. It took effect at Dec 13, 2022, 5:00 AM MST. It was in force for 21 hr. 36 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 12, 2022, 11:37 AM MST (18:37 UTC)
- In effect from
- Dec 13, 2022, 5:00 AM MST
- Expired
- Dec 14, 2022, 2:00 AM MST
- In force
- 21 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 5:15 AM MST | BLIZZARD | 2 Nw Wray, CO | AWOS STATION K2V5 2 NW WRAY. VISIBILITY 1/4SM IN HEAVY SNOW. NORTHWEST WINDS GUSTING TO 48 MPH. |
| Dec 13, 6:21 AM MST | BLIZZARD | 2 Sse Yuma, CO | AWOS STATION K2V6 1 SE YUMA. VISIBILITY 1/4SM IN HEAVY SNOW. NORTHWEST WINDS GUSTING TO 45 MPH. |
| Dec 13, 6:53 AM MST | NON-TSTM WND GST 51 | 5 S Burlington, CO | ASOS STATION KITR BURLINGTON CO AIRPORT VISIBILITY IN BLOWING SNOW DOWN TO 1.5 MILES. |
| Dec 13, 7:00 AM MST | SNOW 2.2 | Yuma, CO | MEASUREMENT FROM COOP OBSERVER... AS OF 7AM, RADAR SHOWS SNOW IS STILL FALLING. |
| Dec 13, 7:30 AM MST | NON-TSTM WND GST 54 | 5 S Burlington, CO | ASOS STATION KITR BURLINGTON CO AIRPORT ALONG WITH 1 MILE IN VISIBILITY DUE TO SNOW. |
| Dec 13, 8:46 AM MST | BLIZZARD | 5 S Burlington, CO | ASOS STATION KITR BURLINGTON CO AIRPORT REPORTED .5 MILE VISIBILITY AS SNOW BAND MOVED OVER. ALSO REPORTED 50 MPH WIND GUSTS. |
| Dec 13, 8:57 AM MST | BLIZZARD | 5 S Burlington, CO | ASOS STATION KITR BURLINGTON CO AIRPORT REPORTING 1/4 MILE VISIBILITY DUE TO SNOW/BLOWING SNOW. WINDS GUSTING UP TO 50 MPH. |
| Dec 13, 9:00 AM MST | BLIZZARD | 5 E Peconic, CO | VIA TWITTER IS REPORTING VISIBILITIES DOWN TO 100 FEET AT CO/KS STATE LINE DUE TO SNOW/BLOWING SNOW. |
| Dec 13, 9:21 AM MST | BLIZZARD | 2 Sse Yuma, CO | AWOS STATION K2V6 1 SE YUMA 0.25 MILES IN VISIBILITY DUE TO SNOW/BLOWING SNOW AND GUSTS TO 40 MPH. |
| Dec 13, 9:52 AM MST | BLIZZARD | Stratton, CO | VISIBILITY DOWN TO 300 FEET, WIND FROM THE NNW 32 MPH GUSTING TO 40 MPH WITH ESTIMATED 1 INCH OF SNOW. |
| Dec 13, 10:01 AM MST | BLIZZARD | 7 N Flagler, CO | INJURY ACCIDENT ON CR 7 NORTH OF FLAGLER DUE TO SIGNIFICANT REDUCTION IN VISIBILITY, EXACT TIME OF ACCIDENT NOT CURRENTLY KNOWN. |
| Dec 13, 10:12 AM MST | BLIZZARD | 5 S Burlington, CO | ASOS STATION KITR BURLINGTON CO AIRPORT REPORTS ZERO VISIBILITY AND GUSTS OF 51 MPH. |
| Dec 13, 10:18 AM MST | NON-TSTM WND GST 60 | 5 S Burlington, CO | ASOS STATION KITR BURLINGTON CO AIRPORT. |
| Dec 13, 10:42 AM MST | BLIZZARD | 2 Sse Yuma, CO | AWOS STATION K2V6 1 SE YUMA REPORTS QUARTER MILE VISIBILITY AND WINDS GUSTING 40-45 MPH. |
| Dec 13, 11:39 AM MST | BLIZZARD | 2 Sse Yuma, CO | AWOS STATION K2V6 1 SE YUMA QUARTER MILE VISIBILITY REPORTED WITH GUSTS OF 46 MPH. |
| Dec 13, 11:45 AM MST | NON-TSTM WND GST 60 | 1 Ne Goodland, KS | OFF DUTY NWS EMPLOYEE VIA TWITTER VIDEO ESTIMATES 60 MPH WINDS AND NEAR BLIZZARD TO BLIZZARD CONDITIONS. |
| Dec 13, 11:49 AM MST | BLIZZARD | 4 W Saint Francis, KS | RELAYED FROM EM OF ZERO VISIBILITY ON HIGHWAY 36. |
| Dec 13, 11:51 AM MST | BLIZZARD | 1 Nne Goodland, KS | ESTIMATING 60 MPH WINDS AND HALF MILE VISIBILITY AT NWS OFFICE. |
| Dec 13, 11:53 AM MST | NON-TSTM WND GST 62 | 4 S Burlington, CO | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 4 S BURLINGTON. |
| Dec 13, 11:53 AM MST | NON-TSTM WND GST 62 | 4 S Burlington, CO | |
| Dec 13, 11:53 AM MST | BLIZZARD | 4 S Burlington, CO | VISIBILITY OF LESS THAN A QUARTER MILE. |
| Dec 13, 11:54 AM MST | NON-TSTM WND GST 58 | 4 S Burlington, CO | |
| Dec 13, 12:24 PM MST | BLIZZARD | 11 W Saint Francis, KS | VISIBILITY DUE TO SNOW AND BLOWING SNOW RANGING FROM ZERO TO 15-20 YARDS MAX BETWEN RD 10 AND RD 7 ALONG HIGHWAY 36. |
| Dec 13, 12:41 PM MST | BLIZZARD | Goodland, KS | NEAR ZERO VISIBILITY AND ESTIMATED 50-60 MPH WINDS AT NWS OFFICE. |
| Dec 13, 12:54 PM MST | BLIZZARD | Flagler, CO | FACEBOOK PICTURE OF NEAR ZERO VISIBILITY DUE TO BLOWING SNOW... ALSO REPORTED THAT THE WIND WAS STRONG ENOUGH THAT IT BROKE A WINDOW. |
| Dec 13, 12:59 PM MST | NON-TSTM WND GST 50 | 19 N Parks, NE | BLOWING SNOW WITH A TRACE OF SNOW TOTAL SO FAR...0.02 TOTAL MOISTURE. ALSO EMPHASIZED LOTS OF WIND. |
| Dec 13, 1:17 PM MST | NON-TSTM WND GST 57 | 4 S Burlington, CO | BLIZZARD CONDITIONS OCCURRING. |
| Dec 13, 1:17 PM MST | BLIZZARD | Saint Francis, KS | DISPATCH CENTER REPORTS VISIBILITY OF A BLOCK AND A HALF FOR THE LAST TWO HOURS ATLEAST. |
| Dec 13, 1:25 PM MST | BLIZZARD | Haigler, NE | 2 HOURS OF QUARTER TO HALF A MILE VISIBILITY. ESTIMATED 2-3 INCHES OF SNOW. |
| Dec 13, 1:29 PM MST | SNOW 3 | Haigler, NE | ESTIMATED 2-3 INCHES OF SNOWFALL WITH BLIZZARD CONDITIONS. |
| Dec 13, 2:02 PM MST | BLIZZARD | 2 Wsw Vernon, CO | COUPLE HUNDRED YARD VISIBILITY SINCE SUNRISE. |
| Dec 13, 2:12 PM MST | BLIZZARD | 3 Wnw Eckley, CO | REPORT OF ZERO VISIBILITY ALONG WITH HORRIBLE WIND VIA FACEBOOK. |
| Dec 13, 2:23 PM MST | BLIZZARD | 9 Ssw Wheeler, KS | FACEBOOK REPORT OF QUARTER TO HALF MILE VISIBILITY. |
| Dec 13, 3:26 PM MST | BLIZZARD | 1 Nne Goodland, KS | VISIBILITY ESTIMATED AT AN EIGHTH OF A MILE. NW WIND GUSTS OF 35 MPH ATLEAST. |
| Dec 13, 3:30 PM MST | SNOW 4.5 | 3 Nne Vernon, CO | AVERAGE MEASUREMENT AT LOCATION. TALLEST SNOW DRIFT MEASURED AT 13 INCHES. |
| Dec 13, 8:19 PM MST | HEAVY SNOW 3 | Saint Francis, KS | MEASURED ROUGHLY 2-3 INCHES OF SNOW IN ST. FRANCIS, KS. REPORTED REDUCED VISIBILITY WITH BLIZZARD CONDITIONS AT TIMES ALONG HWY 27 NORTHBOUND & HWY 36 EASTBOUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
774 WWUS73 KGLD 121837 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 1137 AM MST Mon Dec 12 2022 COZ090>092-KSZ001-013-027-041-NEZ079-130600- /O.UPG.KGLD.HW.A.0011.221213T1200Z-221215T0000Z/ /O.NEW.KGLD.HW.W.0016.221213T1200Z-221215T0000Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Greeley-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Goodland, Sharon Springs, Tribune, and Benkelman 1137 AM MST Mon Dec 12 2022 /1237 PM CST Mon Dec 12 2022/ ...HIGH WIND WARNING IN EFFECT FROM 5 AM MST /6 AM CST/ TUESDAY TO 5 PM MST /6 PM CST/ WEDNESDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...In Colorado, Yuma, Kit Carson and Cheyenne Counties. In Kansas, Cheyenne, Sherman, Wallace and Greeley Counties. In Nebraska, Dundy County. * WHEN...From 5 AM MST /6 AM CST/ Tuesday to 5 PM MST /6 PM CST/ Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. The reduced visibility in the blowing snow may lead to dangerous driving conditions. * ADDITIONAL DETAILS...The high winds combined with moderate to heavy snowfall will lead to blizzard like conditions for Yuma County. Blizzard like conditions may continue into Wednesday despite the snow ending Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ JTL
5 follow-up statements
649 WWUS73 KGLD 130340 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 840 PM MST Mon Dec 12 2022 COZ090>092-KSZ001-013-027-041-NEZ079-131845- /O.CON.KGLD.HW.W.0016.221213T1200Z-221215T0000Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Greeley-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Goodland, Sharon Springs, Tribune, and Benkelman 840 PM MST Mon Dec 12 2022 /940 PM CST Mon Dec 12 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TUESDAY TO 5 PM MST WEDNESDAY... * WHAT...Northwest winds at 35 to 45 mph with gusts up to 65 mph expected. * WHERE...In Colorado, Yuma, Kit Carson and Cheyenne Counties. In Kansas, Cheyenne, Sherman, Wallace and Greeley Counties. In Nebraska, Dundy County. * WHEN...From 5 AM MST /6 AM CST/ Tuesday to 5 PM MST /6 PM CST/ Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Vincent
406 WWUS73 KGLD 130920 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 220 AM MST Tue Dec 13 2022 COZ090>092-KSZ001-013-027-041-NEZ079-131915- /O.CON.KGLD.HW.W.0016.221213T1200Z-221215T0000Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Greeley-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Goodland, Sharon Springs, Tribune, and Benkelman 220 AM MST Tue Dec 13 2022 /320 AM CST Tue Dec 13 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ WEDNESDAY... * WHAT...Northwest winds at 35 to 45 mph with gusts up to 65 mph expected. * WHERE...In Colorado, Yuma, Kit Carson and Cheyenne Counties. In Kansas, Cheyenne, Sherman, Wallace and Greeley Counties. In Nebraska, Dundy County. * WHEN...From 5 AM MST /6 AM CST/ this morning to 5 PM MST /6 PM CST/ Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...There will likely be a slight decrease in wind gusts tonight below warning thresholds before increasing during the day Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
451 WWUS73 KGLD 132051 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 151 PM MST Tue Dec 13 2022 COZ090>092-KSZ001-013-027-041-NEZ079-140600- /O.CON.KGLD.HW.W.0016.000000T0000Z-221215T0000Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Greeley-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Goodland, Sharon Springs, Tribune, and Benkelman 151 PM MST Tue Dec 13 2022 /251 PM CST Tue Dec 13 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ WEDNESDAY... * WHAT...Northwest winds at 35 to 45 mph with gusts up to 65 mph expected. * WHERE...In Colorado, Yuma, Kit Carson and Cheyenne Counties. In Kansas, Cheyenne, Sherman, Wallace and Greeley Counties. In Nebraska, Dundy County. * WHEN...From 5 AM MST /6 AM CST/ this morning to 5 PM MST /6 PM CST/ Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...High winds will lead to near zero visibility in the moderate to heavy snow bands. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ JTL
293 WWUS73 KGLD 140302 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 802 PM MST Tue Dec 13 2022 COZ090>092-KSZ001-013-027-041-NEZ079-141400- /O.CON.KGLD.HW.W.0016.000000T0000Z-221215T0000Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Greeley-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Goodland, Sharon Springs, Tribune, and Benkelman 802 PM MST Tue Dec 13 2022 /902 PM CST Tue Dec 13 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ WEDNESDAY... * WHAT...Northwest winds at 35 to 45 mph with gusts up to 65 mph expected. * WHERE...In Colorado, Yuma, Kit Carson and Cheyenne Counties. In Kansas, Cheyenne, Sherman, Wallace and Greeley Counties. In Nebraska, Dundy County. * WHEN...From 5 AM MST /6 AM CST/ this morning to 5 PM MST /6 PM CST/ Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...High winds may lead to reduced visibility due to blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
622 WWUS73 KGLD 140900 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 200 AM MST Wed Dec 14 2022 COZ090>092-KSZ001-013-027-041-NEZ079-141000- /O.CAN.KGLD.HW.W.0016.000000T0000Z-221215T0000Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Greeley-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Goodland, Sharon Springs, Tribune, and Benkelman 200 AM MST Wed Dec 14 2022 /300 AM CST Wed Dec 14 2022/ ...HIGH WIND WARNING IS CANCELLED... Northwest winds gusting up to 55 mph are expected along and west of the Colorado and Kansas border late this morning through the afternoon...below criteria for a High Wind Warning. Therefore, the High Wind Warning has been cancelled. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Dec 12, 10:35 AM MST, 1 hour 2 minutes earlier.
Area forecast discussion, Dec 12, 10:35 AM MST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1035 AM MST Mon Dec 12 2022
.UPDATE...
Issued at 1024 AM MST Mon Dec 12 2022
With visibilities improving over the area this morning, the Dense
Fog Advisory has been cancelled for the entire area. Visibility
reductions down to a few miles are possible through the next hour
or two for areas mainly along and east of US-83.
&&
.SHORT TERM...(Today through Wednesday night)
Issued at 435 AM MST Mon Dec 12 2022
Today-tonight...the big picture shows a closed 500mb low over
northeast Nevada early this morning with a surface low along the
front range of the rockies and a surface high over the central
plains.
The upper low is forecast to east, intensifying over the Tri-State
area by 12z Tuesday while the surface low slowly deepens along the
Palmer Divide today then over the Tri-State area tonight.
Abundant cloud cover will be over the area whether it be stratus/low
clouds generally east of the CO/KS border or high cloud cover ahead
of the storm system.
It will be a tricky high temperature forecast given the above
mentioned cloud cover. Current expectations are for highs to be in
the lower to middle 50s. If the low clouds hang on longer like the
NAM readings across the eastern 1/2 of the area will be cooler than
currently expected. Low temperatures fall into the middle teens to
middle 20s behind the cold front with upper 20s to middle 30s ahead
of it.
South to southeast winds increase late this morning as the pressure
gradient and pressure falls increase. Gusts up to 40 mph are
expected. Tonight, south winds generally in the 10 to 20 mph range
are expected through midnight with winds along and west of the CO/KS
border shifting to the northwest with gusts up to 45 mph or so. East
of that, southeast to southwest winds of 10 to 20 mph are expected.
Regarding precipitation chances...drizzle along with some light rain
and fog are possible east of the CO/KS border today. Late this
afternoon into tonight the GFS is showing a narrow elevated
instability axis along and east of the CO/KS border through this
evening, shifting east by midnight then out of the area before 12z
Tuesday. SPC has highlighted this area with a Marginal and Slight
Risk for severe thunderstorms, elevated in nature. Large hail and
damaging winds appear to be the primary hazards at this time. As
the thunderstorms move east colder air aloft moves in from the
west producing some snow and blowing snow for those generally
along and west of the CO/KS border. Snow accumulations of of a
trace to 2 inches are possible, highest across the western 1/2 of
Yuma and Kit Carson counties. NAM visibility forecasts show values
as low as 3/4 of a mile due to the snow and wind. A brief period
of freezing drizzle/freezing rain is possible along the CO/KS
border.
Regarding threat for blowing dust...00z and 06z GFS model (which
tends to outperform any other model) does show and continues to
show (from previous days) potential plume moving northeast toward
the southern half of Cheyenne county Colorado and the western 1/2
of Greeley county very late this afternoon per favorable 0.5-1km
winds and 0-2km lapse rates. Another small area is focused around
Burlington/Kanorado. The GEM model (also performs well) shows
slightly weaker winds but favorable lapse rates. I'll go ahead and
put some blowing dust in those areas for a few hours late this
afternoon.
Tuesday-Tuesday night...the deepening upper low lifts northeast into
central Nebraska during the day with little movement into southern
South Dakota overnight.
Main impacts for us will be west to northwest winds gusting 40 to 60
mph during the day, 35 to 45 mph during the night. We'll be on the
backside of the storm with the highest pops generally along and
north of the interstate during the day with decreasing chances from
south to north during the night. One important item of note is that
the models have shifted the higher snowfall accumulations a bit
further west compared to earlier forecasts. This would keep Dundy
county out of Winter Storm Watch criteria while keeping the
western 1/2 of Yuma county in criteria. Per coordination with
surrounding offices and with the change in forecast amounts, we
wont be making any changes to the headlines at this time.
Regarding the High Wind Watch, I'm not too confident on Wallace
and Greeley counties meeting criteria and will let the day shift
get another look at fresh model data before making any decisions.
High temperatures are forecast to range from the lower to upper 20s
across far eastern Colorado to the lower to middle 40s from McCook
to Hill City east. These will likely be early in the day with a
falling trend during the day as the colder air moves through from
west to east. Low temperatures are expected to range from the lower
to upper teens.
Wednesday-Wednesday night...this mornings GFS/ECMWF/GEM/GEFS models
have locked in on the center of the 500mb low moving very slowly
east/northeast into southeast South Dakota during the day then into
western Iowa during the night.
The main impacts for the Tri-State area will be northwest winds
gusting in the 35 to 50 mph range during the day with gusts up to 35
mph during the night.
There continues to be a possibility of blowing dust (per GFS model)
during the day generally west of a line from Benkelman to Goodland
and Colby and Leoti west based on local dust storm research. The GEM
model favors a line from Yuma to Burlington to Leoti. Areas that
received accumulating snow in the above mentioned areas would not
see the blowing dust but could have lingering blowing snow issues.
High temperatures are forecast to be in the upper 20s to middle 30s
with overnight lows in the 11F to 18F range.
.LONG TERM...(Thursday through Sunday)
Issued at 201 AM MST Mon Dec 12 2022
Slow moving upper low will be slow to pull away from the area,
finally reaching the Great Lakes on Saturday and moving out of the
CONUS on Sunday. In its wake, there will be a cold northwest flow
aloft and a cold northwest flow at the surface off an extensive
snow pack in the northern plains. Windy conditions continue
Thursday and Friday with patchy blowing snow possible. Winds relax
a bit on Saturday and Sunday but still breezy. No precipitation is
expected during the period. Temperatures will be below normal with
highs in the 20s and 30s and lows in the single digits and teens.
Wind chills will be in the single digits below zero Thursday and
Friday mornings, then 5 to 15 below Saturday and Sunday mornings
with a renewed shot of Arctic air.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1024 AM MST Mon Dec 12 2022
KGLD...VFR conditions are expected through ~00Z this evening.
Southerly winds increase with gusts up to 35kts this afternoon.
From 00z-05z, south winds gusting up to 30kts continue along with
potential for light rain showers at the terminal and perhaps a
thunderstorm. After 06z, south winds gusting to 25kts slowly veer
to the west as a cold front moves through the area at similar
speeds with MVFR conditions are possible through the end of the
period due to reduced ceilings and potential for blowing snow
Tuesday morning.
KMCK...sub VFR conditions are expected to quickly improve near TAF
issuance as the fog clears out from west to east. A southeast
wind will increase from 18z-09z with gusts up to 30kts forecast.
After 10z, winds fall to around 12-13kts from the southeast.
Light rain showers and maybe a thunderstorm or two are expected
from 01z-18z.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...High Wind Watch from late tonight through Wednesday afternoon
for KSZ001-013-027-041.
CO...Winter Storm Watch from this evening through Tuesday evening for
COZ090.
High Wind Watch from late tonight through Wednesday afternoon
for COZ090>092.
NE...Winter Storm Watch from this evening through Tuesday evening for
NEZ079.
High Wind Watch from late tonight through Wednesday afternoon
for NEZ079.
&&
UPDATE...KMK
SHORT TERM...99
LONG TERM...024
AVIATION...KMKHazardous weather outlook, Dec 12, 9:41 AM MST, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 941 AM MST Mon Dec 12 2022 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131645- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 941 AM MST Mon Dec 12 2022 /1041 AM CST Mon Dec 12 2022/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... With visibility improving over the area, the Dense Fog Advisory has been cancelled. Reduced visibilities as low as a few miles over the next hour or two are possible mainly along and east of US-83. Blowing dust may move into parts of Cheyenne county Colorado and Greeley county Kansas from the southwest for a few hours mid to late afternoon. Localized reductions in visibility and poor air quality will be possible. Elevated to Near Critical fire weather conditions are expected early this afternoon across far eastern Colorado. Caution should be used if burning outdoors. There is a Marginal to Slight Risk of severe thunderstorms from late this afternoon through much of tonight generally east of a line from Yuma to Cheyenne Wells. All modes of severe weather are possible including large hail, damaging wind gusts and tornadoes. A brief period of freezing rain is possible after midnight along the Colorado Kansas border late tonight with snow and blowing snow across far eastern Colorado. Visibilities as low as one quarter mile are possible across parts of Yuma county. A Winter Storm Watch remains in effect for Yuma and Dundy counties. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... A Winter Storm Watch remains in effect for Yuma County, Colorado and Dundy County, Nebraska Tuesday through Tuesday evening. Significant reductions in visibility due to snow and blowing snow remain possible. A High Wind Watch is in effect for portions of the area Tuesday and Wednesday, mainly across eastern Colorado and adjacent Kansas and Nebraska border counties where northwest winds gusting up to 60 mph are possible. Wintry precipitation and strong northwest winds will continue Tuesday, especially along and north of Interstate 70. Snowfall amounts of a trace to 6 inches are currently forecast, highest across Yuma county. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, Dec 12, 6:44 AM MST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
644 AM MST MON DEC 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM DENSE FOG 1 NNW NORTON 39.85N 99.90W
12/12/2022 NORTON KS AWOS
AWOS STATION KNRN NORTON.
&&The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 11:44 AM MST | Blizzard Warning | GLD | Kit Carson, Yuma | 32 hr |
| Dec 12, 11:44 AM MST | Winter Weather Advisory | GLD | Cheyenne, Kit Carson | 32 hr |
| Dec 11, 8:09 PM MST | Dense Fog Advisory | GLD | Cheyenne, Decatur, Gove, Graham, Logan, Norton and 3 more | 13 hr |
Nearby
High Wind Warnings in Kansas, 2022High Wind Warnings in Colorado, 2022High Wind Warnings in Nebraska, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.